MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-38
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 10/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: rinato; guide catheter: heartrail 6f jl3.5.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Angina and thrombosis are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.
 
Event or Problem Description
It was reported on 10/06/2016, the patient presented in the emergency room with angina.The coronary procedure was performed to treat a 99% stenosis in the proximal left anterior cx artery.Pre-dilatation was performed with a 1.5 x 6 mm and 2.0 x 13 mm balloon dilatation catheters (bdc).The lesion was measured using intravascular ultrasound (ivus) and a 2.5 x 38 mm xience alpine stent was implanted at 14 atmospheres.Ivus revealed in-stent protrusion, which was treated with a 3.0 x 13 mm bdc.Ivus was re-advanced to the lesion and although there was a slight protrusion remaining, blood flow had been improved.The procedure was completed without further treatment.On (b)(6) 2016, the patient was discharged from the hospital.On (b)(6) 2016, the patient presented with chest pain, which subsided in the same day.On (b)(6) 2016, the patient was re-hospitalized for another procedure to treat a different lesion in the right coronary artery (rca) on (b)(6) 2016.Angiography revealed in-stent thrombosis in the proximal portion of the 2.5 x 38 mm xience alpine stent implant, which was treated with a 3.25 x 15 mm trek bdc.Although the patient still remains in the hospital, the patient condition is improved and stable now.The physician considers that the protrusion possibly caused the in-stent thrombosis, because it was not completely gone and the thrombosis was observed in the same part as the protrusion remained.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6114747
Report Number2024168-2016-08123
Device Sequence Number974371
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public(01)08717648199219(17)190301(10)6022241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2019
Device Catalogue Number1125250-38
Device Lot Number6022241
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight62